Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 10, NWS Goodland, KS

March 14, 201413 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at Mar 14, 2014, 3:43 PM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Mar 15, 2014, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2014, 3:43 PM CDT (20:43 UTC)
In effect from
Mar 15, 2014, 12:00 PM CDT
Expired
Mar 15, 2014, 8:00 PM CDT
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1851 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WWUS73 KGLD 142043
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
243 PM MDT FRI MAR 14 2014

COZ090>092-150500-
/O.NEW.KGLD.WI.Y.0010.140315T1900Z-140316T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
243 PM MDT FRI MAR 14 2014

...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT SATURDAY.

* PEAK WINDS...SUSTAINED WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS
  UP TO 45 MPH.

* TIMING/DURATION...WIND SPEEDS WILL INCREASE EARLY SATURDAY
  AFTERNOON. WINDS WILL GRADUALLY WEAKEN AROUND SUNSET.

* OTHER IMPACTS...BLOWING DUST WILL BE POSSIBLE CAUSING REDUCED
  VISIBILITY AT TIMES...ESPECIALLY NEAR OPEN FIELDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
4 follow-up statements
438 
WWUS73 KGLD 150440
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1040 PM MDT FRI MAR 14 2014

COZ090>092-151200-
/O.CON.KGLD.WI.Y.0010.140315T1900Z-140316T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
1040 PM MDT FRI MAR 14 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT
SATURDAY...

* PEAK WINDS...SUSTAINED WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS 
  UP TO 45 MPH. 

* TIMING/DURATION...WIND SPEEDS WILL INCREASE EARLY SATURDAY 
  AFTERNOON. WINDS WILL GRADUALLY WEAKEN AROUND SUNSET. 

* OTHER IMPACTS...BLOWING DUST WILL BE POSSIBLE CAUSING REDUCED 
  VISIBILITY AT TIMES...ESPECIALLY NEAR OPEN FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
128 
WWUS73 KGLD 150902
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
302 AM MDT SAT MAR 15 2014

NEZ079>081-151800-
/O.EXB.KGLD.WI.Y.0010.140315T1700Z-140316T0100Z/
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...BENKELMAN...TRENTON...MCCOOK
302 AM MDT SAT MAR 15 2014 /402 AM CDT SAT MAR 15 2014/

...WIND ADVISORY IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING
TO 7 PM MDT /8 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS
MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING.

* PEAK WINDS...SUSTAINED WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS 
  UP TO 45 MPH. 

* TIMING/DURATION...WIND SPEEDS WILL INCREASE EARLY SATURDAY 
  AFTERNOON. WINDS WILL GRADUALLY WEAKEN AROUND SUNSET. 

* OTHER IMPACTS...BLOWING DUST WILL BE POSSIBLE CAUSING REDUCED 
  VISIBILITY AT TIMES...ESPECIALLY NEAR OPEN FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ001>004-013>016-027>029-041-042-151800-
/O.EXB.KGLD.WI.Y.0010.140315T1700Z-140316T0100Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI
302 AM MDT SAT MAR 15 2014 /402 AM CDT SAT MAR 15 2014/

...WIND ADVISORY IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS MORNING
TO 7 PM MDT /8 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM MDT /NOON CDT/ THIS
MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING.

* PEAK WINDS...SUSTAINED WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS 
  UP TO 45 MPH. 

* TIMING/DURATION...WIND SPEEDS WILL INCREASE EARLY SATURDAY 
  AFTERNOON. WINDS WILL GRADUALLY WEAKEN AROUND SUNSET. 

* OTHER IMPACTS...BLOWING DUST WILL BE POSSIBLE CAUSING REDUCED 
  VISIBILITY AT TIMES...ESPECIALLY NEAR OPEN FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE KANSAS DEPARTMENT OF HEALTH AND ENVIRONMENT RECOMMENDS THAT
YOU TAKE PREVENTATIVE MEASURES DURING THIS BLOWING DUST
EVENT...SUCH AS STAYING INDOORS OR WEARING PROTECTIVE BREATHING
MASKS IF OUTSIDE. HIGH DUST CONCENTRATIONS CAN CAUSE RESPIRATORY
PROBLEMS...DECREASE LUNG ACTIVITY...AGGRAVATE ASTHMA...AND LEAD
TO POTENTIAL HEART-RELATED PROBLEMS...ESPECIALLY WITH
CHILDREN...ELDERLY...OR THOSE WITH PRE-EXISTING RESPIRATORY
CONDITIONS.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090>092-151800-
/O.EXT.KGLD.WI.Y.0010.140315T1700Z-140316T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
302 AM MDT SAT MAR 15 2014

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MDT THIS EVENING...

* PEAK WINDS...SUSTAINED WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS 
  UP TO 45 MPH. 

* TIMING/DURATION...WIND SPEEDS WILL INCREASE EARLY SATURDAY 
  AFTERNOON. WINDS WILL GRADUALLY WEAKEN AROUND SUNSET. 

* OTHER IMPACTS...BLOWING DUST WILL BE POSSIBLE CAUSING REDUCED 
  VISIBILITY AT TIMES...ESPECIALLY NEAR OPEN FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
818 
WWUS73 KGLD 151510
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
910 AM MDT SAT MAR 15 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-160100-
/O.CON.KGLD.WI.Y.0010.140315T1700Z-140316T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
910 AM MDT SAT MAR 15 2014 /1010 AM CDT SAT MAR 15 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS
EVENING...

* PEAK WINDS...NORTH TO NORTHWEST AT SUSTAINED WINDS SPEEDS OF 25
  TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING/DURATION...WIND SPEEDS WILL INCREASE THROUGH THE DAY
  PEAKING AFTER THE NOON HOUR AND CONTINUING THROUGH SUNSET. 

* OTHER IMPACTS...BLOWING DUST IS EXPECTED CAUSING REDUCED
  VISIBILITY AT TIMES...ESPECIALLY NEAR OPEN FIELDS. MOTORISTS ARE
  URGED TO AVOID DRIVING THROUGH ANY AREAS OF BLOWING
  DUST...ESPECIALLY THOSE WHERE YOU CAN NOT SEE WHATS ON THE OTHER
  SIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
901 
WWUS73 KGLD 160057
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
657 PM MDT SAT MAR 15 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-160200-
/O.EXP.KGLD.WI.Y.0010.000000T0000Z-140316T0100Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
657 PM MDT SAT MAR 15 2014 /757 PM CDT SAT MAR 15 2014/

...WIND ADVISORY WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS
EVENING...

WINDS WILL GRADUALLY DIMINISH THROUGH THE REST OF TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 14, 12:20 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Mar 14, 12:20 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1120 AM MDT FRI MAR 14 2014

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 326 AM MDT FRI MAR 14 2014

SHORT TERM FORECAST CONCERNS ARE THE POSSIBILITY OF PRECIPITATION
ON SATURDAY AND SATURDAY NIGHT AND COLDER TEMPERATURES ON SATURDAY
NIGHT AND SUNDAY WITH WARMER TEMPERATURES ON MONDAY.

HIGH PRESSURE SLIDES ACROSS THE FORECAST AREA AND SKIES CLEAR
TODAY BEHIND AN EXITING UPPER TROUGH AND COLD FRONT THAT IS MOVING
THROUGH THE AREA THIS MORNING.

ANOTHER SURFACE TROUGH DEVELOPS OVER THE CENTRAL HIGH PLAINS
REGION THIS EVENING AHEAD OF THE NEXT COLD FRONT AND UPPER SHORT
WAVE TROUGH APPROACHING THE AREA. THE COLD FRONT MOVES THROUGH THE
FORECAST AREA SATURDAY MORNING WITH THE UPPER TROUGH MOVING OUT OF
THE CENTRAL ROCKIES EARLY SATURDAY AND ACROSS THE FORECAST AREA
SATURDAY NIGHT. BREEZY CONDITIONS ARE EXPECTED BEHIND THE FRONT
SATURDAY AND SATURDAY NIGHT.  IT APPEARS LOWER LEVEL MOISTURE IS
GENERALLY LACKING AS THE FRONT MOVES ACROSS THE AREA WITH
SATURATION OCCURRING BETWEEN 700-500MB BEHIND THE FRONT AS THE
UPPER SHORT WAVE TROUGH MOVES INTO THE REGION BETWEEN 21Z SATURDAY
AND 03Z EARLY SUNDAY MORNING WITH A SECONDARY SURGE BETWEEN 09Z-
12Z SUNDAY MORNING. MODEL TRENDS OVER THE LAST SEVERAL DAYS HAVE
BEEN TO DECREASE THE POSSIBILITY OF PRECIPITATION WITH THIS
SYSTEM. HAVE CONFINED THE MENTION OF PRECIPITATION TO SATURDAY
AFTERNOON AND EVENING WITH LIGHT RAIN ENDING BEFORE TEMPERATURES
GET COLD ENOUGH TO CHANGE OVER TO SNOW. PROBABLY COULD HAVE PUT IN
A FEW FLURRIES SATURDAY NIGHT...BUT CHOSE TO LEAVE THEM OUT AT
THIS TIME SINCE THE ASSOCIATED POPS ARE SO LOW.

THE LARGE RIDGE OVER THE WEST EXTENDS OVER THE REGION SUNDAY
NIGHT AHEAD OF THE NEXT UPPER TROUGH THAT MOVES INTO THE NORTHERN
ROCKIES BY LATE MONDAY. HIGH TEMPERATURES ACROSS THE FORECAST
AREA WILL RISE WELL INTO THE 60S AND LOWER 70S MON MONDAY AHEAD OF
THE NEXT SYSTEM.

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 318 AM MDT FRI MAR 14 2014

MODEL AGREEMENT HAS GREATLY IMPROVED FOR THE 00Z RUNS TONIGHT
COMPARED TO YESTERDAYS MODEL RUNS...HOWEVER SIGNIFICANT DIFFERENCES
REMAIN. THE MOST NOTABLE DIFFERENCE IS THE EVOLUTION OF A STRONG
UPPER LEVEL TROUGH AND ITS RESULTANT SURFACE CYCLONE AND
WINDS/PRECIPITATION ACROSS THE TRI-STATE AREA TUESDAY.

THE EXTENDED FORECAST PERIOD BEGINS ON MONDAY WITH A CONTINUATION OF
THE WELL ABOVE NORMAL TEMPERATURES. CURRENT HIGH TEMPERATURES ARE
ADVERTISED TO BE IN THE UPPER 60S AND LOW 70S. WITH A STRONG UPPER
LEVEL DISTURBANCE MOVING INTO THE PACIFIC NORTHWEST AND A POSSIBLE
DEVELOPING SURFACE CYCLONE TO THE NORTH...THINKING THE WARMER
SOLUTION WAS NECESSARY UNDER A SOUTH WIND/WAA REGIME. FORECAST
SOUNDINGS PROJECT A WEALTH OF DRY AIR BELOW 500 MB THAT...WITH
DAYTIME MIXING...WOULD LEAD TO NEAR RELATIVE HUMIDITY VALUES OF 15
PERCENT OR LESS. IT IS POSSIBLE THAT WINDS MONDAY ARE DOWNPLAYED TOO
MUCH BUT CONFLICTING SIGNALS IN THE SURFACE PRESSURE FIELD AND THE
PROJECTION OF A TIGHTENING PRESSURE GRADIENT VERY LATE IN THE DAY
DID NOT GIVE ENOUGH CONFIDENCE TO INCREASE WINDS. MONDAY WILL NEED
TO BE MONITORED FOR POTENTIAL CRITICAL FIRE WEATHER CONDITIONS.

THE BIGGEST STORY OF THE EXTENDED FORECAST PERIOD INVOLVES THE LARGE
SYSTEM PROJECTED TO AFFECT THE PLAINS ON TUESDAY. AN UPPER LEVEL
TROUGH...GETTING STRONGER WITH EACH MODEL RUN...WILL MOVE FROM THE
PACIFIC NORTHWEST TOWARDS THE HIGH PLAINS MONDAY NIGHT INTO TUESDAY.
ANOMALY PROJECTIONS INDICATE THIS TROUGH MAY BE 2-3 STANDARD
DEVIATIONS STRONGER THAT NORMAL FOR 500 MB HEIGHTS BASED ON THE GFS
RUN. HOWEVER...THERE ARE SOME SIGNIFICANT DIFFERENCES WITH THE
HANDLING OF THIS SYSTEM. THE CANADIAN AND EUROPEAN SYSTEMS
ANTICIPATE TWO SURGES WITH THE 500 MB TROUGH...THE FIRST ACROSS THE
NORTHERN PLAINS WITH A SURFACE LOW DEVELOPING TO THE NORTH AND THE
SECOND TO THE SOUTH WITH AN ADDITIONAL SURFACE LOW DEVELOPING THERE.
STRONG PRESSURE RISES WOULD STILL INDICATE GUSTY WINDS AND A CHANCE
OF SOME PRECIPITATION. ALL MODELS HAVE TRENDED COOLER WITH
TEMPERATURES...SOME AS MUCH AS 10-15 DEGREES FOR TUESDAY. WENT AHEAD
AND LOWERED TEMPS BASED ON THIS STRONG SIGNAL OF AGREEMENT.

THE BIGGEST CONCERN...AND A POTENTIAL SCARY SITUATION...WOULD BE THE
FORECAST SOLUTION ADVERTISED BY THE 00Z GFS OPERATION RUN. THIS RUN
WAS THE STRONGEST WITH RESPECT TO THE UPPER LEVEL TROUGH AND
RESULTANT SURFACE LOW PRESSURE. A VERTICALLY STACKED...NEGATIVELY
TILTED SYSTEM WITH A RAPIDLY DEEPENING SURFACE CYCLONE WOULD RESULT
IN AN VERY STRONG LOW LEVEL WIND FIELD AND POTENTIAL FOR A HIGH
IMPACT BLIZZARD PROVIDED TEMPS ARE COLD ENOUGH. THE OPERATIONAL GFS
AND MEX GUIDANCE SUGGEST SUSTAINED...YES I SAID SUSTAINED...WINDS
AT THE SURFACE OF 35 TO 45 KNOTS...40 TO 50 MPH...AND POTENTIAL
GUSTS TO 60 KNOTS...70 MPH OR HIGHER. IN ADDITION TO THE WINDS...THE
GFS ALSO SUGGESTS THE HIGHEST POTENTIAL FOR A SIGNIFICANT AMOUNT OF
PRECIPITATION...MOSTLY IN THE FORM OF SNOW AS IT IS HARD TO BELIEVE
SIGNIFICANT WARMING WOULD OCCUR WITH COLD AIR ADVECTION ONGOING IN
ADDITION TO STRONG WINDS AND DENSE CLOUD COVER. WHILE THIS IS AN
OUTLIER WITH RESPECT TO THE OPERATIONAL SUITE OF MODELS...THE
ENSEMBLES HAVE SEVERAL MEMBERS INDICATING THIS POTENTIAL SYSTEMS.
DID NOT WANT TO THROUGH OUT THE OPERATIONAL GFS AS IT DOES SEEM LIKE
A PLAUSIBLE BUT ALTERNATIVE SOLUTION. CONSIDERING THIS IS BLIZZARD
SEASON FOR THE TRI-STATE REGION...THOUGHT IT WAS NOT APPROPRIATE TO
COMPLETELY DISMISS THIS PARTICULAR SOLUTION.

SO...ENOUGH WITH THE SCARE TACTICS. THE MAIN TAKE AWAY FROM TUESDAYS
SYSTEM IS THAT EYES NEED TO MONITOR THE FORECAST FOR A RAPIDLY
CHANGING AND POTENTIALLY HIGH IMPACT EVENT. AM MOST CONFIDENT IN A
STRONG COLD FRONT MOVING THROUGH WITH GUSTY WINDS AND A CHANCE OF
PRECIPITATION. HOW MUCH WIND...COOLING AND PRECIPITATION ARE THE
THREE ITEMS THAT NEED TO BE RESOLVED. AS OF NOW...FORECAST WINDS ARE
NEAR WIND ADVISORY CRITERIA WITH A RAIN/SNOW MIX GOING FOR
PRECIPITATION. CONFIDENCE WITH THIS SYSTEM IS STILL LOWER THAN
NORMAL DUE TO THE MODEL DIFFERENCES SO ALL THAT IS ASKED IS TO PAY
ATTENTION TO FUTURE FORECAST UPDATES FOR TUESDAY.

THE STRONG UPPER LEVEL TROUGH SHOULD MOVE THROUGH QUICKLY WITH A
RETURN TO DRY WEATHER BY WEDNESDAY. IN ADDITION...A RIDGE OF HIGH
PRESSURE SHOULD BUILD ONCE AGAIN ACROSS THE WESTERN UNITED
STATES...LEADING TO YET ANOTHER WARM PERIOD. THERE MAY BE A FEW
LITTLE DISTURBANCES THAT WILL MOVE THROUGH...POSSIBLY LEADING TO
SOME WINDS AND CRITICAL FIRE DANGER. OTHER THAN THAT...QUIET WEATHER
IS EXPECTED FROM WEDNESDAY THROUGH THE END OF THE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1118 AM MDT FRI MAR 14 2014

VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD AT GLD AND
MCK. GENERALLY LIGHT AND VARIABLE WINDS THIS AFTERNOON AS A HIGH
PRESSURE MOVES ACROSS FROM WEST TO EAST...EVENTUALLY BECOMING SOUTHERLY
OVERNIGHT WITH A FEW HIGH /8 TO 10KFT AGL/ CLOUDS MOVING ACROSS
THE REGION. EARLY TOMORROW A COLD FRONT WILL MOVE THROUGH FROM
NORTH TO SOUTH BRINGING WITH IT THICKER AND LOWER CLOUD COVER AND
BREEZY WINDS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...LOCKHART
LONG TERM...RRH
AVIATION...JJM
Hazardous weather outlook, Mar 14, 5:44 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
444 AM MDT FRI MAR 14 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
444 AM MDT FRI MAR 14 2014 /544 AM CDT FRI MAR 14 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Wind Advisories in Kansas, 2014Wind Advisories in Colorado, 2014Wind Advisories in Nebraska, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.